Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 165, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Dec 5, 2001, 12:36 PM CST for Buchanan County, Delaware County, Iowa. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2001, 12:36 PM CST (18:36 UTC)
- Expired
- Dec 5, 2001, 1:30 PM CST
- In force
- 54 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Buchanan County, IA, Delaware County, IA
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 051836 SVRMLI IAC019-055-051930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1236 PM CST WED DEC 5 2001 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST BUCHANAN COUNTY IN NORTHEAST IOWA DELAWARE COUNTY IN NORTHEAST IOWA * UNTIL 130 PM CST * AT 1230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES SOUTHWEST OF TROY MILLS WILD LIFE MANAGEMENT AREA...OR 12 MILES NORTHEAST OF VINTON... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... TROY MILLS WILD LIFE MANAGEMENT AREA NOW QUASQUETON NOW MONTI BY 100 PM CST. BUFFALO CREEK COUNTY PARK BY 105 PM CST. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. 86
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 10:40 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 5, 10:40 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1040 AM CST WED DEC 5 2001 MAJOR CHANGES TO ZONES IN MORNING UPDATE THAT WAS JUST SENT. NO DOUBT THAT RECORD HIGHS WILL OCCUR ALONG WITH STRONGER WINDS. TIMING OF PRECIP HAS ALSO BEEN ADJUSTED AS WELL. IF TEMPERATURES HIT THE 70S THIS AFTERNOON POTENTIAL FOR SEVERE WILL BECOME LIKELY. .DVN... IA...NONE. IL...NONE. MO...NONE. 86
In the hours before
Special weather statement, Dec 5, 10:25 AM CST, 2 hours 11 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-061000- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1025 AM CST WED DEC 5 2001 ...SOME THUNDERSTORMS LATE TODAY...WITH A FEW STORMS PRODUCING STRONG TO NEAR SEVERE WINDS...RECORD HIGH TEMPERATURES AND WINDY CONDITIONS EXPECTED... A STRONG LOW PRESSURE SYSTEM IN SOUTH DAKOTA IS ALLOWING FOR UNSEASONABLY WARM AIR TO RUSH INTO THE AREA ON SOUTH WINDS OF 20 TO 35 MPH. A STRONG LOW LEVEL JET OF 60 TO 65 MPH IS ALSO BLOWING ABOUT 3000 FEET OFF THE GROUND. A LINE OF SHOWERS AND STORMS WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING. IF SURFACE TEMPERATURES REACH INTO THE 70S...IT COULD ALLOW FOR ENOUGH LOW LEVEL INSTABILITY FOR SOME STORMS TO TAP INTO THIS LOW LEVEL JET AND TRANSPORT THIS ENERGY TO THE SURFACE. IF HIGH TEMPERATURES REACH AROUND 70 DEGREES TODAY...THE STRONGEST STORMS COULD PRODUCE ISOLATED SURFACE WINDS OF 30 TO 45 MPH. HOWEVER... IF SOME AREAS RECEIVE ENOUGH SUNSHINE AHEAD OF THE FRONT TO PUSH TEMPERATURES INTO THE 73 TO 75 DEGREE RANGE...A FEW STORMS MAY BECOME SEVERE AND PRODUCE WINDS OF 55 TO 60 MPH. AS OF 10 AM...THE AREAS MOST SUSCEPTIBLE FOR STRONG TO A FEW STORMS REACHING SEVERE OR NEAR SEVERE LEVELS WILL BE BETWEEN 3 AND 7 PM AND RUN ALONG AND NORTHWEST OF A DUBUQUE TO IOWA CITY TO WASHINGTON AXIS. COLD TEMPERATURES ALOFT MAY ALLOW FOR THE PRODUCTION OF SOME PEA SIZED HAIL WITH THE STRONGEST STORMS. HOWEVER...HAIL SHOULD BE A SECONDARY ISSUE DUE TO THE LIMITED INSTABILITY IN THE MID LEVELS OF THE ATMOSPHERE. HIGH TEMPERATURES TODAY WILL EASILY BREAK RECORDS BY AT LEAST A FEW DEGREES WITH A FEW LOCATIONS BROKEN BY UP TO 10 DEGREES...THREATENING ALL TIME DECEMBER HIGH TEMPERATURE RECORDS. LOCAL LAW ENFORCEMENT...SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR CONDITIONS...ESPECIALLY IN THE AFOREMENTIONED LOCATIONS FOR FURTHER UPDATES AND REPORT ANY SIGNIFICANT WEATHER. NICHOLS
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.